MAUDE Adverse Event Report: ANGIOMED GMBH & CO. MEDIZINTECHNIK KG LIFESTENT VASCULAR STENT SYSTEM

ANGIOMED GMBH & CO. MEDIZINTECHNIK KG LIFESTENT VASCULAR STENT SYSTEM
Model Number EX061503CS
Medical Device Problem Codes Break (1069); Difficult to Remove (1528); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 12/08/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
No medical records or no medical images have been made available to the manufacturer.As the lot number for the device was provided, a review of the device history records is currently being performed.The device has been returned to the manufacturer for evaluation.The investigation of the reported event is currently underway.The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.
 
Event or Problem Description
It was reported that post stent deployment during removal of the device from the patient's body, the handle of the device allegedly detached from the catheter.Reportedly, the device was removed from the patient's body.There was no reported patient injury.
 
Additional Manufacturer Narrative
Manufacturing review: a manufacturing review was performed.The lot records have been reviewed with special attention to the manufacturing and inspection of this product and the product was found to have met the specification prior to shipment.The review shows that no remarkable incidents occurred during the manufacturing process.No relevant manufacturing process changes were implemented, that could have led to the event reported.Investigation summary: the inner catheter of the stent delivery system was returned for evaluation.Based on the investigation of the returned sample, it could be confirmed that the inner catheter detached from the hypotube of the handle.The proximal end of the returned inner catheter was found to be damaged and compressed, which indicated that the inner catheter detached due to increased forces.Based on the information available these forces may have occurred during removal of the delivery system from the guide wire.Residuals of adhesive were found on the proximal part of the inner catheter.Potential factors that could have led or contributed to the event reported have been evaluated.Based on the information available and the evaluation of the sample returned, a definite root cause for the reported event could not be determined.Labeling review: in reviewing the labeling supplied with this product it was found that the instructions for use (ifu) sufficiently address the potential risks.The ifu states: "flush the inner lumen of the device with saline prior to use".Furthermore, the ifu states regarding difficulties during removal: "if resistance is met while retracting the delivery system over a guidewire, remove the delivery system and guidewire together." regarding use of accessories the ifu states: " the following standard materials may also be required to facilitate delivery and deployment of the lifestent xl vascular stent system: 6f (2.0 mm) or larger introducer sheath, 0.035¿ diameter guidewire.".
 
Event or Problem Description

Brand Name
LIFESTENT VASCULAR STENT SYSTEM
Common Device Name
VASCULAR STENT
Manufacturer (Section D)
ANGIOMED GMBH & CO. MEDIZINTECHNIK KG
wachhausstrasse 6
karlsruhe 76227
GM  76227
MDR Report Key7383795
Report Number9681442-2018-00041
Device Sequence Number1274186
Product Code NIP
UDI-Device Identifier04049519001296
UDI-Public(01)04049519001296
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
P070014
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/04/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/03/2019
Device Model NumberEX061503CS
Device Catalogue NumberEX061503CS
Device Lot NumberANBP0325
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/24/2018
Initial Date Received by Manufacturer 03/05/2018
Supplement Date Received by Manufacturer04/03/2018
Initial Report FDA Received Date03/29/2018
Supplement Report FDA Received Date04/04/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1